Alert archive / Colorado / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 29, NWS Pueblo, CO

June 1, 2008El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 1, 2008, 9:22 PM MDT for El Paso County, Colorado. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2008, 9:22 PM MDT (03:22 UTC)
Expired
Jun 1, 2008, 10:15 PM MDT
In force
53 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County El Paso County, CO

What was reported inside it

TimeReportWhereRemark
Jun 1, 9:29 PM MDTHAIL 15 N Yoder, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 984 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
984 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
2744 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 020322
SVRPUB
COC041-020415-
/O.NEW.KPUB.SV.W.0029.080602T0322Z-080602T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
922 PM MDT SUN JUN 1 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
  THIS INCLUDES EASTERN COLORADO SPRINGS...

* UNTIL 1015 PM MDT...

* AT 917 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES NORTHWEST OF
  YODER...OR ABOUT 26 MILES EAST OF COLORADO SPRINGS...AND WAS MOVING
  TOWARD THE EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  YODER.
  RUSH.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3869 10468 3913 10470 3913 10405 3911 10403
      3868 10403 3867 10404
TIME...MOT...LOC 0321Z 255DEG 28KT 3892 10426

$$
5 follow-up statements
000 
WWUS55 KPUB 020336
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
936 PM MDT MON JUN 1 2008

COC041-020415-
/O.CON.KPUB.SV.W.0029.000000T0000Z-080602T0415Z/
EL PASO CO-
936 PM MDT MON JUN 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 934 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
QUARTER SIZE HAIL.  THIS STORM WAS CENTERED 7 MILES NORTHEAST OF
YODER...OR 34 MILES EAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD
THE EAST AT 30 MPH.

THE SEVERE STORM WILL IMPACT RUSH AND RURAL AREAS OF EXTREME EAST 
CENTRAL EL PASO COUNTY.

AT 929 PM MDT THE PUBLIC SAW HAIL THE SIZE OF QUARTERS 5 MILES TO 
THE NORTH OF YODER.  

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3869 10468 3913 10470 3913 10405 3911 10403
      3868 10403 3867 10404
TIME...MOT...LOC 0335Z 266DEG 31KT 3893 10415

$$
000 
WWUS55 KPUB 020345
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
945 PM MDT MON JUN 1 2008

COC041-020415-
/O.CON.KPUB.SV.W.0029.000000T0000Z-080602T0415Z/
EL PASO CO-
945 PM MDT MON JUN 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 942 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS CENTERED 7 MILES NORTH OF RUSH...OR 32 MILES SOUTHWEST OF
LIMON...AND WAS MOVING TOWARD THE EAST AT 33 MPH.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3869 10468 3913 10470 3913 10405 3911 10403
      3868 10403 3867 10404
TIME...MOT...LOC 0345Z 264DEG 28KT 3894 10407

$$
000 
WWUS55 KPUB 020354
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
954 PM MDT MON JUN 1 2008

COC041-020415-
/O.CON.KPUB.SV.W.0029.000000T0000Z-080602T0415Z/
EL PASO CO-
954 PM MDT MON JUN 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 951 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS CENTERED 8 MILES NORTH OF RUSH...OR 29 MILES SOUTHWEST OF
LIMON...AND WAS MOVING TOWARD THE EAST AT 22 MPH.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3869 10468 3913 10470 3913 10405 3911 10403
      3868 10403 3867 10404
TIME...MOT...LOC 0355Z 263DEG 19KT 3896 10404

$$
000 
WWUS55 KPUB 020404
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1004 PM MDT MON JUN 1 2008

COC041-020415-
/O.CON.KPUB.SV.W.0029.000000T0000Z-080602T0415Z/
EL PASO CO-
1004 PM MDT MON JUN 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 959 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS 
STORM WAS CENTERED 8 MILES NORTH-NORTHEAST OF RUSH...OR 29 MILES 
SOUTHWEST OF LIMON...AND WAS MOVING TOWARD THE EAST AT 25 MPH.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3869 10468 3913 10470 3913 10405 3911 10403
      3868 10403 3867 10404
TIME...MOT...LOC 0404Z 267DEG 21KT 3895 10400

$$
000 
WWUS55 KPUB 020416
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1016 PM MDT MON JUN 1 2008

COC041-020426-
/O.EXP.KPUB.SV.W.0029.000000T0000Z-080602T0415Z/
EL PASO CO-
1016 PM MDT MON JUN 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EL PASO COUNTY
EXPIRED AT 1015 PM MDT...

LAT...LON 3869 10468 3913 10470 3913 10405 3911 10403
      3868 10403 3867 10404
TIME...MOT...LOC 0404Z 267DEG 21KT 3895 10400

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:19 PM MDT, 6 hours 3 minutes earlier.

Area forecast discussion, Jun 1, 3:19 PM MDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
319 PM MDT SUN JUN 1 2008

.SHORT TERM...
(TONIGHT AND MONDAY)

MAIN CONCERNS REMAINS CONVECTION COVERAGE AND STRENGTH ACROSS THE
EASTERN PLAINS TONIGHT ALONG WITH POSSIBLE DEVELOPMENT OF CRITICAL
FIRE WEATHER CONDITIONS ACROSS PORTIONS OF THE EASTERN MTS AND
PLAINS ON MONDAY.

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING
MODERATE WEST TO SOUTHWEST FLOW ALOFT ACROSS THE REGION AS UPPER
LEVEL RIDGING SLOWLY BUILDS ACROSS THE ROCKIES. WATER VAPOR IMAGERY
ALSO INDICATING AN EMBEDDED SHORT WAVE ACROSS THE GREAT BASIN REGION
LIFTING OUT INTO THE NORTHERN ROCKIES ATTM. AT THE SFC...LEE
TROUGHING ACROSS THE EASTERN MTS IS KEEPING MOIST LOW LEVEL UPSLOPE
FLOW ACROSS THE EASTERN PLAINS WITH DEW PTS IN THE MID 40S TO MID
50S ATTM. SATELLITE AND REGIONAL RADARS INDICATING CU FIELDS
DEVELOPING ACROSS EASTERN WYOMING AND NORTHEAST COLORADO WITH
SCATTERED ECHOES ACROSS SOUTHEAST WYOMING ATTM. SATELLITE ALSO
INDICATING ISOLATED CU DEVELOPING ACROSS PORTIONS OF THE EASTERN MTS
AND IMMEDIATE ADJACENT PLAINS.

TONIGHT...SHOULD SEE INCREASING SOUTHWEST FLOW ALOFT AS SHORT WAVE
TROUGH CONTINUES TO LIFT OUT ACROSS THE NORTHERN ROCKIES...KEEPING
WARM DOME OF AIR (+12C TO +16C AT H7) ACROSS MOST OF SOUTHCENTRAL
AND SOUTHEAST COLORADO OVERNIGHT. WITH DELAYED HEATING FROM MORNING
STRATUS...SOUNDINGS INDICATING A HEALTHY CAP IN PLACE ACROSS MUCH OF
SOUTHEAST COLORADO. HOWEVER...WITH GOOD LEVEL MOISTURE IN PLACE
OWNING TO CAPES OF 1000-2000 J/KG AND CONTINUED HEATING...COULD SEE
A FEW STORMS FIRING ACROSS THE EASTERN MTS AND IMMEDIATE ADJACENT
PLAINS THROUGH THE EARLY EVENING. COULD SEE A SIMILAR SET UP TO LAST
NIGHT...WITH THUNDERSTORMS DEVELOPING ALONG H7 BAROCLINIC ZONE
ACROSS EASTERN WYOMING AND NORTHEAST COLORADO...WITH POSSIBLE MCS
DEVELOPING ACROSS EXTREME EASTERN COLORADO AND WESTERN KANSAS ALONG
LOW LEVEL JET AND THETA-E RIDGE. AT ANY RATE...STRONG SHEAR REMAINS
IN PLACE ACROSS THE REGION...AND ANY STORM THAT FIRES WILL LIKELY
BECOME SEVERE...WITH LARGE HAIL UP TO 2 INCHES IN DIAMETER AND
DAMAGING WINDS IN EXCESS OF 60 MPH THE MAIN THREATS...THOUGH CANT
RULE OUT AN ISOLATED TORNADO.

MONDAY...IF MCS DOES DEVELOP ACROSS THE FAR EASTERN PLAINS...SHOULD
SEE MORNING STRATUS ACROSS MUCH OF THE PLAINS ONCE AGAIN. MODELS
CONTINUE TO INDICATE MODERATE SOUTHWEST FLOW ACROSS THE REGION WITH
LEE TROUGH/DRY LINE MIXING OUT ACROSS THE FAR EASTERN PLAINS IN THE
AFTERNOON. WITH DEEP MIXING OF THE WARM AND DRY AIR ALOFT...COULD
SEE MARGINAL CRITICAL FIRE WEATHER CONDITIONS DEVELOPING ACROSS THE
SOUTHERN MTS AND PORTIONS OF THE I-25 CORRIDOR IN THE LATE AFTERNOON
AND EARLY EVENING. WITH THAT SAID...HAVE ISSUED A FIRE WEATHER WATCH
FOR FIRE WEATHER ZONES 222 AND 225 THROUGH 230. DEPENDING ON
LOCATION OF LEE TROUGH...COULD SEE SOME STORMS FIRING ACROSS THE FAR
EASTERN PLAINS TOMORROW AFTERNOON AS WELL.

AGAIN NOT MUCH CHANGE IN CURRENT WARM AND BREEZY WEATHER PATTERN
ACROSS THE WESTERN HALF THE REGION.

.LONG TERM...
(TUESDAY THROUGH SUNDAY)

...ACTIVE WEATHER PATTERN THROUGH THE WEEK...
...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE TUE AND LIKELY WED...

TUESDAY...AS IN THE PAST COUPLE OF DAYS...A LOT OF THE POTENTIAL
WEATHER SIGNIFICANTLY DEPENDS ON THE LOW LEVEL MOISTURE BOUNDARY
LOCATION ACROSS EASTERN CO. THESE MESOSCALE CONVECTIVE BOUNDARIES
ARE ALWAYS VERY CHALLENGING TO FORECAST BEYOND 12 HOURS...LET
ALLOW IN THE SHORT TERM. THIS FRONT/DRY LINE WILL LIKELY BE
ACROSS PORTIONS OF EASTERN CO TUESDAY MORNING AND AGAIN HAVE THE
POTENTIAL TO MIX OUT WITH SURFACE HEATING AND LOWER TROPOSPHERE
MIXING. THE NAM12 CONTINUES TO PRINT OUT SOME LIGHT QPF...NOW
MAINLY ACROSS NORTHERN CO AND THE FAR EASTERN BORDER LOCATIONS...
WHILE THE GFS IS NOT PRINTING OUT HARDLY ANY QPF ACROSS SOUTHERN
CO. THERE IS THE POSSIBILITY FOR NEAR CRITICAL FIRE WEATHER
CONDITIONS AROUND THE SOUTH CENTRAL CO/NORTHERN NM BORDER TUESDAY
AFTERNOON...BUT WOULD SIGNIFICANTLY DEPENDED ON WIND SPEEDS. NO
PLANS FOR A FIRE WEATHER WATCH ON TUESDAY AND WILL MAINTAIN THE
CURRENT FORECAST.

WEDNESDAY...THIS DAY CONTINUES TO PROJECT A MORE WIDESPREAD
CRITICAL FIRE WEATHER CONCERN...ESPECIALLY ACROSS SOUTHEAST CO. A
LARGE LOW PRESSURE SYSTEM/UPPER LEVEL TROUGH MOVES INTO THE GREAT
BASIN. SOUTHWESTERLY FLOW SIGNIFICANTLY INCREASES ACROSS MUCH OF
CO. A RELATIVELY DEEP DRY AIR MASS MOVES INTO MUCH OF SOUTH
CENTRAL AND SOUTHEAST CO AHEAD OF THE WEATHER SYSTEM. THE SURFACE-
PBL DRY LINE ACROSS PORTIONS OF EAST CENTRAL AND SOUTHEAST CO IN
THE MORNING WILL LIKELY MIGRATE EAST-NORTHWARD GIVEN MIXING WITH
SURFACE DEW POINTS LIKELY IN THE TEENS AND 20S BY WEDNESDAY
AFTERNOON. 700MB TEMPERATURES OF +14 TO +17C WOULD PROMOTE HIGH
TEMPERATURES GETTING INTO THE 90S ACROSS MUCH OF SOUTHEAST CO
PLAINS WEDNESDAY AFTERNOON. THE COMBINATION OF WARM TEMPERATURES...
LOW HUMIDITY VALUES(LESS THAN 15%)...HAINES 5-6...AND WIND SPEEDS
OF 25 MPH OR GREATER...WOULD DEFINITELY INCREASE THE WILDFIRE
THREAT ACROSS SOUTHEAST CO. BLM INDICATES THE CRITICAL
FUELS...BACK AROUND 5/26-5/27...IS ACROSS FIRE WEATHER ZONES 222
AND 225 THROUGH 237...EXCEPT 232. SINCE THIS IS DAY 3...WILL HOLD
OFF ISSUING A FIRE WEATHER WATCH...BUT THE POTENTIAL CONDITIONS
WILL BE MENTIONED IN THE FWF DISCUSSION. ANY CHANCE FOR
PRECIPITATION WOULD BE ACROSS THE CONTINENTAL DIVIDE INTO
NORTHEAST CO BY WEDNESDAY LATE AFTERNOON.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THE AFOREMENTIONED
WEATHER SYSTEM IS STILL PROGGED TO MOVE THROUGH THE CENTRAL
ROCKIES DURING THESE TIME PERIODS. MAINTAIN A SLIGHT CHANCE TO
CHANCE FOR PRECIPITATION ALONG WITH BREEZY-WINDY CONDITIONS...
ESPECIALLY ACROSS THE HIGHER TERRAIN AND SOUTHEAST CO PLAINS.
COOLER TEMPERATURES ARE FORECAST FOR THURSDAY.

FRIDAY THROUGH SUNDAY...ENSEMBLE DATA SUGGESTS WEST-SOUTHWEST FLOW
TO REDEVELOP ACROSS THE CENTRAL ROCKIES WITH MODERATING TEMPERATURES...
LITTLE OR NO CHANCE FOR PRECIPITATION...BREEZY-WINDY CONDITIONS
AT TIMES...AND INCREASING FIRE DANGER THREAT. 700MB TEMPERATURES
ARE FORECAST TO BE +16C TO +21C POSSIBLY BY NEXT WEEKEND. IF THE
+21C AT 700MB IS CORRECT...THEN WE WILL BE FLIRTING WITH 95-100F
AT OR BELOW 5K FT MSL. METZE

&&

.AVIATION...

COULD SEE A SIMILAR SET UP TO LAST NIGHT...WITH THUNDERSTORMS
DEVELOPING ALONG H7 BAROCLINIC ZONE ACROSS EASTERN WYOMING AND
NORTHEAST COLORADO...WITH A POSSIBLE MCS DEVELOPING ACROSS EASTERN
COLORADO AND WESTERN KANSAS AND POSSIBLE MVFR AND PATCHY IFR
STRATUS MAKING TO THE I-25 CORRIDOR MONDAY MORNING. VFR CONDITIONS
WITH GUSTY AFTERNOON SW WINDS TO PREVAIL AT ALS FOR THE NEXT 24
HOURS.

&&

.HYDROLOGY...

RIVERS AND CREEKS WILL CONTINUE TO RUN HIGH TOWARDS THE BANKS INTO
NEXT WEEK. WARM TEMPERATURES ARE FORECAST TO CONTINUE THROUGH NEXT
WEEK...EXCEPT FOR A SLIGHT COOL DOWN ON THURSDAY. THE ARKANSAS
RIVER FROM WELLSVILLE TO CANON CITY TO PUEBLO WILL MAINTAIN HIGH
WATER LEVELS DUE TO CONTINUOUS SNOW MELT RUNOFF. AT OR VERY SLIGHTLY
ABOVE FLOOD STAGE CONDITIONS ARE FORECAST AROUND CANON CITY ON THE
ARKANSAS RIVER NEXT WEEK. METZE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR COZ222-225>230.

&&

23/17
Hazardous weather outlook, Jun 1, 3:34 PM MDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
334 PM MDT SUN JUN 1 2008

COZ058>089-093>099-021300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
334 PM MDT SUN JUN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE I-25 CORRIDOR LATE
THIS AFTERNOON AND MOVE EAST ONTO THE FAR EASTERN PLAINS BY EARLY
EVENING. DUE TO SIGNIFICANT INSTABILITY AND SHEAR IN THE ATMOSPHERE
TODAY...A FEW OF THESE STORMS WILL LIKELY BECOME SEVERE OVER THE
EASTERN PLAINS. WIND GUSTS TO 70 MPH AND HAIL UP TO GOLF BALL SIZE
WILL BE POSSIBLE. A TORNADO OR TWO WILL ALSO BE POSSIBLE.

THE GREATEST CHANCE OF SEVERE THUNDERSTORM ACTIVITY WILL BE EAST OF
A LINE FROM COLORADO SPRINGS...TO PUEBLO...TO KIM...TO CAMPO.

ALL THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD
TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A SLIGHT CHANCE OF A STRONG TO POSSIBLY SEVERE THUNDERSTORM
MONDAY EVENING...ESPECIALLY CLOSE TO THE COLORADO AND KANSAS BORDER.
CRITICAL FIRE WEATHER CONDITIONS MAY BE POSSIBLE ACROSS THE INTERSTATE
25 CORRIDOR...FREMONT COUNTY...SANGRE DE CRISTO MOUNTAINS...AND
THE WET MOUNTAINS AND VALLEY MONDAY AFTERNOON AND EVENING. THERE
WILL ALSO BE A CHANCE OF THUNDERSTORMS OVER MUCH OF THE EASTERN
COLORADO PLAINS ON TUESDAY...SOME OF WHICH MAY BE STRONG TO
POSSIBLY SEVERE...WITH THE THREAT OF LARGE HAIL AND DAMAGING
WINDS.

A STRONG STORM WILL BEGIN MOVING INTO THE CENTRAL ROCKIES ON WEDNESDAY.
THE FIRE WEATHER THREAT WILL INCREASE ON WEDNESDAY AS DRY SOUTHWEST
WINDS INCREASE AHEAD OF THE SYSTEM. WIDESPREAD THUNDERSTORM
ACTIVITY IS EXPECTED LATE WEDNESDAY INTO THURSDAY AS THE STORM
MOVES THROUGH THE REGION. SOME HIGH ELEVATION SNOWFALL...GENERALLY
ABOVE 10000 FEET...WILL BE POSSIBLE BY THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET CRITERIA FOR SPOTTERS MAY BE POSSIBLE
THIS AFTERNOON AFTER 4 PM OVER THE EASTERN PLAINS OF SOUTHEAST
COLORADO.

METZE

In the hours before

Local storm report, Jun 1, 5:10 PM MDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
510 PM MDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 AM     HAIL             YODER                   38.84N 104.22W
06/01/2008  M1.00 INCH       EL PASO            CO   PUBLIC

            DELAYED REPORT...JAGGED/IRREGULAR SIZED HARD HAIL UP TO 1
            INCH IN DIAMETER LASTED FROM APPROXIMATELY 1202 AM TO
            1207 AM. NUMEROUS TREE LEAVES WERE KNOCKED OFF WITH THIS
            EVENT.

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 4:36 AM MDTRed Flag WarningPUBBaca, Costilla, Custer, Huerfano, Las Animas, Pueblo and 1 more16 hr
Jun 2, 8:11 AM MDTRiver Flood WarningPUBFremont4 days
Jun 2, 3:20 PM MDTFire Weather WatchPUBBaca, Bent, Crowley, Huerfano, Kiowa, Las Animas and 3 more22 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.